Illinois, 2011Flooding in Illinois, April 21 to 30, 2011
April 21 to 30, 2011 · NWS PAH · 3 events in 3 counties and zones
The Mississippi River rose above flood stage late in the month. A series of heavy rainfall events gradually forced the river upward at an unsteady rate.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Mississippi River rose above flood stage late in the month. A series of heavy rainfall events gradually forced the river upward at an unsteady rate. The river continued rising past the end of the month. Impacts of the May crest will be included in the May report. April ended up being the wettest month on record at Paducah, Kentucky. Rainfall at Cape Girardeau was over 20 inches for the month. Most of the rain fell during the latter half of the month. A persistent southwest flow aloft tended to steer storms northeast from the Plains across the mid-section of the country. Cold fronts tended to stall near the Lower Ohio Valley as they became more parallel to the upper-level steering flow. Bands and clusters of thunderstorms frequently developed in the vicinity of the front, producing heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 21, 2:38 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 21, 2:38 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
338 AM CDT THU APR 21 2011
.DISCUSSION...
A VERY ACTIVE WEATHER PATTERN IS SHAPING UP FOR AREAS FROM THE
SOUTHERN PLAINS AND RED RIVER VALLEY REGION OF OKLAHOMA...NORTHEAST
ACROSS THE OZARKS AND INTO THE MID MISSISSIPPI AND OHIO VALLEY
REGIONS. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST
OVER THE NEXT SEVERAL DAYS...THAT OVER TIME COULD LEAD TO CONSIDERABLE
FLOOD CONCERNS...NOT ONLY IN AN AREAL SENSE...BUT LONGER TERM AS WELL
AND WITH RESPECT TO THE RIVERS. WE PLAN ON ISSUING A HYDROLOGIC
OUTLOOK THIS MORNING TO OUTLOOK AND DISCUSS OUR CONCERNS. LATER
SHIFTS MAY HAVE TO CONSIDER A FLOOD/FLASH FLOOD WATCH. THINK IT IS
A TAD TOO SOON TO PULL THE TRIGGER...GIVEN SOME MODEL DIFFERENCES
IN QPF PLACEMENT. THE MAIN DIFFERENCE THROUGH THE WEEKEND...IS THE
SREF/NAM ARE A BIT FARTHER SOUTH WITH HEAVIER QPF AXIS THAN THE
GFS/ECMWF SOLUTIONS. WE ARE TRENDING TOWARD THE GFS/ECMWF SOLUTIONS.
FOR TODAY...CONVECTION REMAINS FOCUSED TO OUR SOUTH. HIGH PRESSURE
WILL MOVE ACROSS THE GREAT LAKES REGION TODAY...WITH A QUASI STATIONARY
FRONT STILL SOUTH ACROSS THE GULF COAST REGION...KEEPING US COOL AND
IN AN EASTERLY FLOW PATTERN. LOWERED POPS MORE SO TODAY...AND KEPT
BEST VALUES OVER THE SW 1/2 OF THE AREA...PRIMARILY THIS AFTERNOON
FOR SHOWERS AND PERHAPS THUNDERSTORMS.
TONIGHT...THE BOUNDARY WILL LIFT NORTH AS A WARM FRONT AND ENTER INTO
THE REGION BY 12Z FRIDAY. EXPECT AN INCREASE IN SHOWERS AND STORMS
TONIGHT...AFFECTING MOST AREAS. THE BOUNDARY WILL CONTINUE TO PROGRESS
NORTH THROUGH THE DAY...CARRYING THE BEST CHANCE OF CONVECTION WITH
IT. ROUND 1 SHOULD NOT BE TOO PROBLEMATIC. OUR GRID QPF GENERALLY
RUNS FROM 0.50 TO 0.75 WEST KENTUCKY TO 1-1.5 INCHES FROM SOUTHERN
ILLINOIS INTO SOUTHWEST INDIANA.
FRIDAY NIGHT...FOCUS SHOULD SHIFT TO OUR WEST...WITH THE APPROACH OF
A COLD FRONTAL BOUNDARY. HAVE BEST CHANCE POPS NW 1/2 FRIDAY NIGHT
AND LOWER SE 1/4 OF THE AREA. CANNOT RULE OUT A FEW SEVERE STORMS
FRI/FRI NIGHT. LAPSE RATES ARE QUITE GOOD...RUNNING 7-8 C/KM. VERTICAL
SPEED SHEAR IS NOT THAT GREAT ABOVE H7 THOUGH...WHICH LEADS ME TO
BELIEVE MODE WILL BE MORE MULTI CELLULAR WITH SOME STRONG TO SEVERE
STORMS THAT MAY PRODUCE HAIL OR STRONG WIND GUSTS. HEAVY RAIN WILL
WITH TIME BECOME A GREATER CONCERN.
THE AFOREMENTIONED COLD FRONT IS FORECAST TO PUSH INTO THE CWFA BY
SUNDAY AND STALL. THUS...MORE SHOWER AND THUNDERSTORM ACTIVITY IS
IN THE WORKS. THE BOUNDARY WILL PUSH BACK AS A WARM FRONT SUNDAY NIGHT
THROUGH MONDAY. AS A RESULT WE MAY SEE A PULL BACK IN THE CONVECTIVE
ACTIVITY DURING THIS TIME FRAME AS WE ARE PUT BACK INTO THE WARM
SECTOR. ANOTHER FRONT WILL PUSH INTO THE REGION MONDAY NIGHT INTO
TUESDAY...AND BE THE FOCUS FOR MORE RAIN/STORMS.
FOR WHATEVER IT IS WORTH...OUR FAVORED BLEND OF THE GFS AND ECMWF
MODELS DEPICTS ANYWHERE FROM 4 TO 8 INCHES OF RAIN IS POSSIBLE ACROSS
THE CWFA THROUGH NEXT WEDNESDAY 12Z. THANKFULLY IT WILL BE SPREAD
OUT OVER SEVERAL EVENTS IN TERMS OF LOCAL SHORT-FUSE FLOOD CONCERNS.
BUT...HAVING SAID THAT...EACH EVENT WILL POTENTIALLY BE A RESPECTABLE
RAIN MAKER...WHICH OVER TIME...WILL ONLY LOWER FFG VALUES AND
INCREASE THE LIKELIHOOD OF FLOODING/FLASH FLOODING. IN THE LONG TERM
THERE MAY BE NOTABLE IMPACTS WITH RIVER FLOODING AS WELL. NO CHANGES
WERE MADE BEYOND MONDAY...IN THE LONG TERM PORTION OF THE FORECAST.
..NOLES..
&&
.AVIATION...
VFR CONDITIONS EXPECTED AFTER SUNRISE AT ALL SITES. WILL SLOWLY
BRING IN MVFR CIGS AFTER SUNSET. MAY TEMPO SOME PRECIP AT KCGI AND
KPAH THIS EVENING. WILL BRING IN PREDOMINANT MVFR TOWARD THE END OF
THE VALID TIME OF THIS ISSUANCE OR SHORTLY THERE AFTER. WILL LIKELY
INTRODUCE SOME IFR CIGS AND VSBY IN THE LAST LEG OF THE NEXT
ISSUANCE IN ADDITION TO PREDOMINANT TSRA.
..KH..
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 21, 3:15 AM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
415 AM CDT THU APR 21 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
415 AM CDT THU APR 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY BY THIS
AFTERNOON AND OVER WEST KENTUCKY...FAR SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI. THE CHANCE OF STORMS WILL INCREASE TONIGHT
AS A WARM FRONT APPROACHES FROM THE SOUTH. A FEW STORMS COULD
PRODUCE SOME HAIL AND LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MORNING STORMS ARE FORECAST FRIDAY AS A WARM FRONT SHOULD
CONTINUE TO LIFT NORTH ACROSS THE FOUR STATE AREA. BY AFTERNOON
AND INTO FRIDAY NIGHT...THE FOCUS WILL SHIFT WEST AHEAD OF
AN APPROACHING COLD FRONTAL BOUNDARY. STORMS LATER FRIDAY AND
INTO FRIDAY NIGHT COULD BE STRONG TO SEVERE. THE MAIN HAZARDS
WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. THE
PROBABILITY FOR TORNADOES SEEMS RATHER LOW GIVEN THE LACK OF
SIGNIFICANT UPPER LEVEL WINDS AND RESULTANT SPEED SHEAR. BUT
ONE OR TWO BRIEF SHORT LIVED EVENTS CANNOT BE RULED OUT ENTIRELY.
THUNDERSTORMS ARE FORECAST TO MOVE ACROSS THE AREA PERIODICALLY
SATURDAY THROUGH WEDNESDAY...AS THE UPPER FLOW PATTERN REMAINS
VERY UNSETTLED. THE COLD FRONT SHOULD STALL ACROSS THE AREA
SUNDAY...THEN PUSH BACK NORTH AS A WARM FRONT MONDAY. THIS WILL BE
FOLLOWED BY YET ANOTHER FRONTAL BOUNDARY INTO THE AREA TUESDAY
INTO WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...
BUT HEAVY RAIN IS MORE OF A CERTAINTY FOR THE DURATION. THIS
WILL RESULT IN A GREATER LIKELIHOOD FOR FLOOD CONCERNS WITH EACH
SUCESSIVE EVENT. THE HEAVY RAIN EVENT WILL ALSO HAVE AN ADVERSE
EFFECT ON RIVER FLOODING ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT SOME POINT OVER
THE NEXT SEVERAL DAYS.
NOLES
In the hours before
Local storm report, Apr 20, 11:19 PM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1219 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL VAN BUREN 37.01N 91.01W
04/19/2011 M0.88 INCH CARTER MO TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED.
0724 PM HAIL VAN BUREN 37.01N 91.01W
04/19/2011 M1.00 INCH CARTER MO LAW ENFORCEMENT
0725 PM TSTM WND GST PIEDMONT 37.15N 90.70W
04/19/2011 M66.00 MPH WAYNE MO AWOS
PIEDMONT AWOS REPORT.
0725 PM HAIL 3 SW PIEDMONT 37.12N 90.74W
04/19/2011 M1.00 INCH WAYNE MO LAW ENFORCEMENT
QUATER SIZE HAIL REPORTED NEAR CLEARWATER LAKE.
0725 PM TSTM WND GST PIEDMONT 37.15N 90.70W
04/19/2011 M65.00 MPH WAYNE MO LAW ENFORCEMENT
WIND GUSTS 60 TO 65 MPH. WIDESPREAD TSTM WIND DAMGE
REPORTED THROUGHOUT THE COMMUNITY. TREES SNAPPED. POWER
POLES AND POWER LINES DOWN. NUMEROUS POWER OUTAGES.
0747 PM TSTM WND DMG GREENVILLE 37.13N 90.45W
04/19/2011 WAYNE MO LAW ENFORCEMENT
TREES DOWN ON WEST SIDE OF COMMUNITY.
0755 PM TSTM WND DMG MARBLE HILL 37.30N 89.98W
04/19/2011 BOLLINGER MO EMERGENCY MNGR
WINDS ESTIMATED 70 TO 75 MPH. WIDESPREAD DAMAGE REPORTED
BY EM WEST AND NORTH OF MARBLE HILL. MAJORITY OF DAMAGE
APPREARS TO BE STRAIGHT LINE WINDS. SOME HOMES HAVE ROOF
BLOWN OFF. WIDESPREAD TREE DAMAGE.
0755 PM TORNADO PATTON 37.44N 90.04W
04/19/2011 BOLLINGER MO NWS STORM SURVEY
TIME ESTIMATED. EF0 TORNADO BEGINNING 0.4 MILES SSW OF
PATTON CROSSING HWY 51 AND ENDED 0.3 MILES ESE OF TOWN.
PEAK WIND 80 MPH. 100 YARDS WIDE. 0.75 MILES LONG. MANY
TREES SNAPPED AND UPROOTED OCCURRED CONCURRENT WITH
DAMAGING STRAIGHT LINE WINDS. BARN DESTROYED. WIDESPREAD
TREE/POWER POLE DAMAGE FROM STRAIGHT LINE WINDS BETWEEN
PATTON AND SEDGEWICKVILLE.
0804 PM TORNADO SEDGEWICKVILLE 37.52N 89.91W
04/19/2011 BOLLINGER MO EMERGENCY MNGR
UNCONFIRMED TORNADO REPORTED BY EMERGENCY MANAGER JUST
WEST OF COMMUNITY ALONG HIGHWAY EE.
0808 PM FLOOD ELLSINORE 36.93N 90.75W
04/19/2011 CARTER MO TRAINED SPOTTER
ALONG HIGHWAY 329 BETWEEN ELLSINORE AND VAN BUREN. 1 FOOT
OF WATER OVER HIGHWAY.
0819 PM TSTM WND DMG DAISY 37.52N 89.79W
04/19/2011 CAPE GIRARDEAU MO EMERGENCY MNGR
STRAIGHT LINE WIND DAMAGE. NUMEROUS TREES DOWN. POWER
OUTAGES. BARN BLOWN OVER ALONG INTERSECTION OF HIGHWAY B
AND AA. WIDESPREAD TREE DAMAGE AND MISSOURI DOT IS
RESPONDING TO CLEAR ROADWAYS.
0825 PM TSTM WND DMG CAPE GIRARDEAU 37.31N 89.55W
04/19/2011 CAPE GIRARDEAU MO EMERGENCY MNGR
LATE REPORT. MAJOR ROOF DAMAGE TO HIGH SCHOOL ON CITY
LIMITS. HVAC UNIT BLOWN OFF ROOF. 30 BY 120 FOOT SECTION
OF ROOF PEELED OFF DOWN TO RAFTERS.
0829 PM TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
04/19/2011 M58.00 MPH CAPE GIRARDEAU MO ASOS
0834 PM TSTM WND GST 6 S PINCKNEYVILLE 37.99N 89.38W
04/19/2011 M60.00 MPH PERRY IL EMERGENCY MNGR
0835 PM TSTM WND GST CARBONDALE 37.72N 89.22W
04/19/2011 M66.00 MPH JACKSON IL ASOS
0838 PM TSTM WND GST 2 W CHRISTOPHER 37.97N 89.09W
04/19/2011 M55.00 MPH FRANKLIN IL TRAINED SPOTTER
LARGE TREE UPROOTED AND FELL ON NEARBY HOME.
0840 PM TSTM WND DMG CARBONDALE 37.72N 89.22W
04/19/2011 JACKSON IL EMERGENCY MNGR
LATE REPORT. TIME ESTIMATED. POLICE STATION HAD 1/3 OF
ROOF BLOWN OFF WHICH LANDED ONTO 3 NEARBY HOMES. EM
DETERMINED EVENT WAS STRAIGHT LINE WINDS.
0840 PM TSTM WND DMG ZEIGLER 37.90N 89.05W
04/19/2011 FRANKLIN IL TRAINED SPOTTER
LATE REPORT. CARPORTS BLOWN OVER ALONG SOUTH PINE ST.
WINDS ESTIMATED 60 TO 70 MPH.
0840 PM TSTM WND DMG DU QUOIN 38.00N 89.24W
04/19/2011 PERRY IL EMERGENCY MNGR
LATE REPORT. TIME ESTIMATED. WIDESPREAD TREE DAMAGE
ACROSS SOUTH HALF OF COUNTY. MORE CONCENTRATED AREAS OF
DAMAGE INCLUDE THE SOUTHWEST SIDE OF DU QUOIN AS WELL AS
CONSIDERABLE TREE DAMAGE ALONG KATHLEEN MINE ROAD.
0841 PM TSTM WND GST ENERGY 37.78N 89.03W
04/19/2011 E70.00 MPH WILLIAMSON IL TRAINED SPOTTER
WINDS ESTIMATED 60 TO 70 MPH GUSTS WITH ENTIRE COMMUNITY
WITHOUT POWER.
0841 PM TSTM WND GST ENERGY 37.78N 89.03W
04/19/2011 E70.00 MPH WILLIAMSON IL TRAINED SPOTTER
POWER OUT IN THE CITY.
0845 PM HAIL SIKESTON 36.88N 89.58W
04/19/2011 M0.75 INCH SCOTT MO TRAINED SPOTTER
0848 PM TSTM WND GST HERRIN 37.80N 89.03W
04/19/2011 E70.00 MPH WILLIAMSON IL TRAINED SPOTTER
TREES SNAPPING WITH POWER OUTAGES REPORTED.
0850 PM TSTM WND GST 2 W VIENNA 37.41N 88.93W
04/19/2011 M103 MPH JOHNSON IL TRAINED SPOTTER
LATE REPORT.
0854 PM TSTM WND GST BUNCOMBE 37.47N 88.97W
04/19/2011 M95.00 MPH JOHNSON IL TRAINED SPOTTER
WIND GUST 80 TO 95 MPH MEASURED.
0854 PM TSTM WND GST BENTON 38.01N 88.92W
04/19/2011 M60.00 MPH FRANKLIN IL TRAINED SPOTTER
0857 PM TSTM WND DMG MULKEYTOWN 37.97N 89.11W
04/19/2011 FRANKLIN IL TRAINED SPOTTER
LATE REPORT. LOST ROOF OFF OF ONE HOME.
0857 PM TSTM WND GST WEST FRANKFORT 37.90N 88.93W
04/19/2011 M56.00 MPH FRANKLIN IL TRAINED SPOTTER
0900 PM TSTM WND DMG SESSER 38.09N 89.05W
04/19/2011 FRANKLIN IL TRAINED SPOTTER
TIME ESTIMATED. WIDESPREAD TREES AND POWER LINES DOWN.
0907 PM TSTM WND GST HARRISBURG 37.74N 88.55W
04/19/2011 M70.00 MPH SALINE IL FIRE DEPT/RESCUE
0912 PM TSTM WND DMG 4 W DAHLGREN 38.20N 88.76W
04/19/2011 JEFFERSON IL TRAINED SPOTTER
LATE REPORT. NUMEROUS TREES DOWN. POWER OUTAGES. LARGE
FARM BUILDING NEAR EXIT 89 ALONG INTERSTATE 64 DESTROYED.
APPEARED TO BE STRAIGHT LINE WINDS.
0915 PM TSTM WND DMG THEBES 37.21N 89.45W
04/19/2011 ALEXANDER IL TRAINED SPOTTER
TREES DOWN OUTSIDE OF COMMUNITY ALONG HASTINGS RANCH
ROAD.
0919 PM TSTM WND DMG KEENES 38.34N 88.64W
04/19/2011 WAYNE IL TRAINED SPOTTER
TELEPHONE POLES SNAPPED WITH WIND GUSTS ESTIMATED 60 MPH.
NICKEL SIZE HAIL JUST SOUTH OF TOWN.
0920 PM TSTM WND GST RANDLES 37.14N 89.77W
04/19/2011 M70.00 MPH CAPE GIRARDEAU MO EMERGENCY MNGR
ALSO MARBLE SIZE HAIL ON SOUTH HIGHWAY 25 IN SOUTHWEST
CORNER OF CAPE GIRARDEAU MISSOURI
0924 PM FUNNEL CLOUD 4 W CARMI 38.09N 88.24W
04/19/2011 WHITE IL LAW ENFORCEMENT
FUNNEL CLOUD OBSERVED BY STATE TROOPER WEST OF COMMUNITY.
0925 PM TSTM WND DMG 4 S WAYNE CITY 38.29N 88.59W
04/19/2011 WAYNE IL TRAINED SPOTTER
MOBILE HOME THAT WAS NOT TIED DOWN HAS BLOWN AWAY. A FEW
FARM SHEDS HAVE BEEN DAMAGED NEAR THE WAYNE JEFFERSON
COUNTY LINE.
0927 PM TORNADO RANDLES 37.14N 89.77W
04/19/2011 CAPE GIRARDEAU MO EMERGENCY MNGR
UNCONFIRMED TORNADO REPORTED. BEING CHASED BY TRAINED
SPOTTERS. 5 WEST OF RANDLES IN RURAL AREA LARGE TREE
LIMBS DOWN. ONE WINDOW BLOWN OUT OF HOME. POWER LINES AND
TREES DOWN.
0929 PM TSTM WND GST CISNE 38.51N 88.44W
04/19/2011 M65.00 MPH WAYNE IL EMERGENCY MNGR
JUST EAST OF THE CITY LIMITS
0930 PM TSTM WND DMG ENFIELD 38.10N 88.34W
04/19/2011 WHITE IL EMERGENCY MNGR
LATE REPORT. BARNS BLOWN DOWN. TREES DOWN.
0930 PM TSTM WND DMG CARMI 38.09N 88.17W
04/19/2011 WHITE IL TRAINED SPOTTER
LATE REPORT. WIDESPREAD TREES DOWN AS WELL AS POWER POLES
SNAPPED. MUCH OF THE CITY IS WITHOUT POWER. ONE HOME HAD
LARGE UPROOTED TREE FELL ACROSS A HOME. IN NORTH CITY THE
HIGH SCHOOL HAD PART OF THE ROOF BLOWN OFF. NO INJURIES
REPORTED AT THIS TIME.
0938 PM HAIL CHAFFEE 37.18N 89.66W
04/19/2011 M0.88 INCH SCOTT MO TRAINED SPOTTER
0938 PM TSTM WND DMG CHAFFEE 37.18N 89.66W
04/19/2011 SCOTT MO EMERGENCY MNGR
LARGE TREES DOWN WITH ONE DOWN ON A HOUSE. POWER OUTAGES
IN THE CITY.
0938 PM TSTM WND DMG 3 W POSEYVILLE 38.17N 87.84W
04/19/2011 POSEY IN TRAINED SPOTTER
LATE REPORT. WIND DAMAGE REPORTED WEST OF TOWN.
0938 PM TSTM WND GST MOUNT VERNON 37.94N 87.90W
04/19/2011 E65.00 MPH POSEY IN TRAINED SPOTTER
SEVERAL LARGE TREES DOWN IN THE CITY LIMITS
0940 PM TSTM WND DMG ELBA 37.83N 88.33W
04/19/2011 GALLATIN IL PUBLIC
LATE REPORT. CONSIDERABLE DAMAGE TO HOUSE AND BARN. TREES
DAMAGED.
0945 PM TSTM WND DMG MAUNIE 38.04N 88.05W
04/19/2011 WHITE IL TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0947 PM TSTM WND GST VIENNA 37.41N 88.89W
04/19/2011 M75.00 MPH JOHNSON IL TRAINED SPOTTER
SEVERAL TREES DOWN WEST OF THE CITY LIMITS AND DIME SIZE
HAIL
0949 PM TSTM WND GST OLIVE BRANCH 37.17N 89.35W
04/19/2011 E90.00 MPH ALEXANDER IL EMERGENCY MNGR
WIND GUSTS ESTIMATED 80 TO 90 MPH.
0951 PM TSTM WND GST OLIVE BRANCH 37.17N 89.35W
04/19/2011 M95.00 MPH ALEXANDER IL EMERGENCY MNGR
WIND GUST MEASURED. NUMEROUS TREES AND POWER LINES DOWN.
POWER OUTAGES REPORTED.
0955 PM FUNNEL CLOUD PARMA 36.61N 89.82W
04/19/2011 NEW MADRID MO LAW ENFORCEMENT
FUNNEL IS ROTATING.
0955 PM TORNADO PARMA 36.61N 89.82W
04/19/2011 NEW MADRID MO EMERGENCY MNGR
LATE REPORT. POSSIBLE TORNADO. ROOF OFF CITY HALL...OLDER
VACANT BUILDING COLLAPSED...TREES AND POWER LINES DOWN.
0958 PM TSTM WND GST FORT BRANCH 38.25N 87.57W
04/19/2011 M59.00 MPH GIBSON IN TRAINED SPOTTER
0959 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
04/19/2011 M76.00 MPH VANDERBURGH IN ASOS
1000 PM TSTM WND GST 2 W EAST PRAIRIE 36.78N 89.42W
04/19/2011 E70.00 MPH MISSISSIPPI MO TRAINED SPOTTER
WIND GUSTS OCCURRING ALONG THE MISSISSIPPI AND NEW MADRID
COUNTY LINE. WIND STRONG ENOUGH TO MOVE VEHICLE.
1002 PM TSTM WND GST SPOTTSVILLE 37.88N 87.44W
04/19/2011 M68.00 MPH HENDERSON KY TRAINED SPOTTER
REPORTED ALONG HIGHWAY 41.
1008 PM HAIL 1 N OAKLAND CITY 38.35N 87.35W
04/19/2011 M1.00 INCH GIBSON IN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
1015 PM TSTM WND DMG PRINCETON 38.36N 87.57W
04/19/2011 GIBSON IN TRAINED SPOTTER
LATE REPORT. POWER LINES DOWN. TELEPHONE POLES SNAPPED
ALONG OLD STATE HWY 65.
1016 PM HAIL EAST PRAIRIE 36.78N 89.38W
04/19/2011 M0.75 INCH MISSISSIPPI MO TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
1019 PM TSTM WND GST LA CENTER 37.07N 88.97W
04/19/2011 M52.00 MPH BALLARD KY TRAINED SPOTTER
SMALL HAIL REPORTED. DOWNED POWER LINES.
1021 PM FUNNEL CLOUD ROCKPORT 37.88N 87.05W
04/19/2011 SPENCER IN TRAINED SPOTTER
FUNNEL IS ROTATING AND MOVING EAST NORTHEAST.
1021 PM FUNNEL CLOUD ROCKPORT 37.88N 87.05W
04/19/2011 SPENCER IN TRAINED SPOTTER
LATE REPORT.
1027 PM TSTM WND GST OWENSBORO 37.76N 87.12W
04/19/2011 E65.00 MPH DAVIESS KY TRAINED SPOTTER
WEST SIDE OF OWENSBORO
1027 PM TSTM WND GST WEST PADUCAH 37.08N 88.74W
04/19/2011 M59.00 MPH MCCRACKEN KY ASOS
REPORTED AT BARKLEY REGIONAL AIRPORT.
1027 PM TSTM WND GST OWENSBORO 37.76N 87.12W
04/19/2011 E75.00 MPH DAVIESS KY TRAINED SPOTTER
ON THE EAST SIDE OF THE CITY
1035 PM TSTM WND DMG NEW BOSTON 38.06N 86.81W
04/19/2011 SPENCER IN TRAINED SPOTTER
STRAIGHT LINE WINDS DESTROYING BARN AND TREES DOWN.
1038 PM TSTM WND DMG CUNNINGHAM 36.92N 88.91W
04/19/2011 CARLISLE KY TRAINED SPOTTER
DAMAGE TO A FEW GARAGE BUILDINGS ALONG HIGHWAY 121. STORM
PRODUCING MARBLE SIZE HAIL.
1043 PM TSTM WND GST PADUCAH 37.07N 88.64W
04/19/2011 E60.00 MPH MCCRACKEN KY TRAINED SPOTTER
PEA SIZE HAIL REPORTED WITH STORM.
1045 PM TSTM WND DMG METROPOLIS 37.15N 88.71W
04/19/2011 MASSAC IL TRAINED SPOTTER
A FEW TREES DOWN ON MARKET STREET IN THE CITY LIMITS
1047 PM HAIL ARLINGTON 36.79N 89.01W
04/19/2011 E0.75 INCH CARLISLE KY EMERGENCY MNGR
1050 PM TSTM WND GST PORTAGEVILLE 36.43N 89.70W
04/19/2011 E60.00 MPH NEW MADRID MO TRAINED SPOTTER
PEA SIZE HAIL WITH THE STORM.
1050 PM TSTM WND DMG WINSLOW 38.38N 87.21W
04/19/2011 PIKE IN TRAINED SPOTTER
LATE REPORT. LARGE TREES DOWN AND UPROOTED ALONG HWY 57.
SOME TREES BLOCKING ROADS COUNTYWIDE.
1110 PM TSTM WND GST MARION 37.33N 88.08W
04/19/2011 M66.00 MPH CRITTENDEN KY MESONET
1111 PM TSTM WND GST MAYFIELD 36.74N 88.65W
04/19/2011 E70.00 MPH GRAVES KY TRAINED SPOTTER
LATE REPORT. WINDS ESTIMATED 60 TO 70 MPH.
1114 PM HAIL CALVERT CITY 37.03N 88.35W
04/19/2011 M0.75 INCH MARSHALL KY TRAINED SPOTTER
1115 PM HAIL CALVERT CITY 37.03N 88.35W
04/19/2011 E1.75 INCH MARSHALL KY LAW ENFORCEMENT
1132 PM TSTM WND GST WINGO 36.64N 88.74W
04/19/2011 E60.00 MPH GRAVES KY TRAINED SPOTTER
DIME SIZE HAIL REPORTED WITH STORM.
1137 PM HAIL 7 S EDDYVILLE 36.97N 88.08W
04/19/2011 M0.75 INCH LYON KY TRAINED SPOTTER
1150 PM HAIL COBB 37.02N 87.76W
04/19/2011 E1.00 INCH CALDWELL KY CO-OP OBSERVER
1230 AM TSTM WND GST COBB 37.02N 87.76W
04/20/2011 E65.00 MPH CALDWELL KY CO-OP OBSERVER
1240 AM TSTM WND DMG 3 S HERNDON 36.67N 87.60W
04/20/2011 CHRISTIAN KY CO-OP OBSERVER
LATE REPORT. 3 SIDED BARN OR LEAN TO WAS BLOWN ACROSS A
ROAD. FOUR GREENHOUSES DAMAGED.
1245 AM TSTM WND GST FORT CAMPBELL NORTH 36.65N 87.46W
04/20/2011 M58.00 MPH CHRISTIAN KY AWOS
MEASURED WIND GUST TO 58 MPH AT FORT CAMPBELL. LARGE
TREES DOWN IN NEARBY OAK GROVE.
0113 AM HAIL SHARON GROVE 36.91N 87.10W
04/20/2011 M1.00 INCH TODD KY EMERGENCY MNGR
WINDS ESTIMATED 30 MPH WITH THE STORM.
0113 AM TSTM WND GST MURRAY 36.61N 88.32W
04/20/2011 M62.00 MPH CALLOWAY KY EMERGENCY MNGR
LATE REPORT. WIND GUSTS MEASURED 60 TO 62 MPH. LARGE
TREES BLOCKING ROADS WEST TO EAST ALONG HWY 94. 1 LARGE
TREE WENT THROUGH A HOUSE 2W OF MURRAY ALONG OAKS COUNTRY
ROAD. TREES BLOCKING ROADS 3S ALONG CROSSLAND ROAD AND
ALONG HWY 94 EAST NEAR THE LAKES AREA.
0138 AM HEAVY RAIN CALHOUN 37.54N 87.26W
04/20/2011 M2.20 INCH MCLEAN KY TRAINED SPOTTER
RECORDED OVER THE PAST 4 HOURS.
&&
SMITTYFlood, Alexander
- When
- April 21, 5:00 AM CST to April 30, 11:59 PM CST
- Where
- Alexander County, Thebes to Fayville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.220, -89.470
Major flooding was in progress on the Mississippi River by the end of the month. The river continued rising into early May. There were voluntary evacuations of communities outside of levee protection systems, such as Olive Branch. The communities of Tamms, Olive Branch, and Miller City were isolated by floodwaters. Many homes in those communities were sandbagged, but most of the homes ended up being flooded. Lower portions of the community of Thebes were inundated. The National Guard was requested to assist with sandbagging residences. A water main break caused interruptions in the drinking water supply.
Flood, Union
- When
- April 21, 5:00 AM CST to April 30, 11:59 PM CST
- Where
- Union County, 2.78 mi ENE of Ware to 3.15 mi W of Springville
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 37.465, -89.353
Major flooding occurred along the Mississippi River. All access roads to the Mississippi River levees were closed. Backwater from the Mississippi River contributed to flooding of Clear Creek. One family was evacuated by boat.
Flood, Jackson
- When
- April 21, 7:00 AM CST to April 30, 11:59 PM CST
- Where
- Jackson County, Grand Tower to 1.44 mi ESE of Grand Tower
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 37.630, -89.500
Major flooding occurred along the Mississippi River. A voluntary evacuation of the community of Grand Tower was requested, partly due to a leak in a levee along the Big Muddy River. Grand Tower sits at the confluence of the Big Muddy and Mississippi Rivers.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arkansas, April 21, 2011$240,000 · 2.75 in hail · 11 events
- Damaging Winds and High Wind in Utah, April 21, 2011$103,000 · 72 kt wind · 13 events
- Wildfire in Texas, April 21 to 24, 2011$55,000 · 2 events
- Tornadoes and Hail in Texas, April 21, 2011EF1 · 10 events
- Hail in Oklahoma, April 21, 2011$25,000 · 1.75 in hail · 8 events
- Damaging Winds in Georgia, April 21, 2011$29,000 · 50 kt wind · 3 events
- Hail in South Carolina, April 21, 2011$10,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Texas, April 21 to 22, 2011$4,000 · 1 in hail · 9 events
- Winter Storm in Montana, April 21 to 22, 20118 events
- Hail in Georgia, April 21, 20111.75 in hail · 7 events
- Winter Storm in Montana, April 21 to 22, 20114 events
- Hail and Damaging Winds in Louisiana, April 21, 20111 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292406, 296681, 292445.